Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Little relief by taking Penicillin VK, advil for toothache. Increase of dose required?

I am taking Penicillin VK 500 mg for a toothache that started fri am and went full ache after flying fri night . The Dentist put me on above meds and Advil 600mg every 4 hr until mon 830 am appointment. Very little relief on and off (top rear Tooth) Does it is help to double up the VK Dosage and does it hurt to take advil and VK at same time (265LBS ,61YRS) Can i drink a couple of Glasses of Red Wine or Beer later?
Asked On : Wed, 27 Mar 2013
Answers:  4 Views:  697
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
hi .. you are advised not to increase the dose of the meds you are taking .. instead you can switch to more effective anti-biotics like tab cefadroxil 500 2 times/day and tab ketorolac 10 3-4 times/day for 5 days .. plz avoid alcohol during this period.

however if you are nt able 2 switch to new medicines then you should consult your dentist asap.
Answered: Thu, 28 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Qazi Ammara's  Response

Thanks for asking th query,

I would advise you to continue the dose of antibiotic and analgesic , it is not advisable to increase the dose of penicillin.

Avoid drinking of alcohol , red wine , beer as it delays wound healing and worsen the infection and leads to formation of abscess .

At home maintain a good oral hygiene .
Use saline water gargles 3-4 times a day , use antiseptic mouthwash gargles like chlorhexidine twice daily this will prevent infection and promote healing .

Hope this helps out.

Answered: Thu, 28 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome to hcm,

The tooth ache may be due to-
DEntal caries
Periodontal infection.
Traumatic injury.
I would suggest you to get a thorough examination by your dentist to find out the origin of toothache.
The medicines will give only temporary relief.
Since you are already taking heaVY dosage,no need to increase the dose of medicines.
The decayed tooth has to be restored/removed depending on the severity of lesion.
Hope this helps.
Answered: Fri, 29 Mar 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
hello there ,

Tooth ache is the sign of infection or bacterial decay in the tooth that has affected and involved the tooth nerve leading to pain and sensitivity .

dental pain is aggrevated on high altitudes like during fyling you may experience more pain due to high atmospheric pressure.

so avoid fyling till you complete your dental treatment.

it is not advisable at all to have alcohol and smoking , as it may worsen the effect of infection in the tooth and may lead to formation of abscess.

you can continue with the medication , do not increase the dose of antibiotic penicillin.

you can have analgesic whenever you feel pain in the tooth .

i hope this helps ,

take care.
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor